Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 554, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 4, 2015, 4:17 PM CDT for Canadian County, Kingfisher County, Oklahoma. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2015, 4:17 PM CDT (21:17 UTC)
- Expired
- Jul 4, 2015, 4:50 PM CDT
- In force
- 33 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Canadian County, OK, Kingfisher County, OK
The radar
The Norman radar (KTLX), 80 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.3 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 755 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 1229 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
540
WUUS54 KOUN 042117
SVROUN
OKC017-073-042200-
/O.NEW.KOUN.SV.W.0554.150704T2117Z-150704T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
417 PM CDT SAT JUL 4 2015
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN KINGFISHER COUNTY IN CENTRAL OKLAHOMA...
NORTH CENTRAL CANADIAN COUNTY IN CENTRAL OKLAHOMA...
* UNTIL 500 PM CDT
* AT 416 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES
NORTHWEST OF OKARCHE...MOVING EAST AT 25 MPH. A SECOND
STRONG...POSSIBLY SEVERE...STORM WAS ABOUT 7 MILES NORTHWEST OF
KINGFISHER...ALSO MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
KINGFISHER AND OKARCHE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3590 9777 3570 9786 3561 9802 3575 9821
3599 9805
TIME...MOT...LOC 2116Z 291DEG 20KT 3579 9813
HAIL...0.88IN
WIND...60MPH
$$
CMS2 follow-up statements
221
WWUS54 KOUN 042134
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
434 PM CDT SAT JUL 4 2015
OKC017-073-042200-
/O.CON.KOUN.SV.W.0554.000000T0000Z-150704T2200Z/
KINGFISHER OK-CANADIAN OK-
434 PM CDT SAT JUL 4 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR SOUTHERN KINGFISHER AND NORTH CENTRAL CANADIAN COUNTIES...
AT 433 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OKARCHE...
MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
KINGFISHER AND OKARCHE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3590 9777 3570 9786 3563 9799 3574 9813
3599 9805
TIME...MOT...LOC 2133Z 291DEG 20KT 3575 9802
HAIL...0.75IN
WIND...60MPH
$$
CMS833
WWUS54 KOUN 042150
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
450 PM CDT SAT JUL 4 2015
OKC017-073-042159-
/O.CAN.KOUN.SV.W.0554.000000T0000Z-150704T2200Z/
KINGFISHER OK-CANADIAN OK-
450 PM CDT SAT JUL 4 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN KINGFISHER AND NORTH
CENTRAL CANADIAN COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS AND
HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3590 9777 3570 9786 3563 9799 3574 9813
3599 9805
TIME...MOT...LOC 2148Z 291DEG 20KT 3572 9791
$$
CMSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:38 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Jul 4, 2:38 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 238 PM CDT SAT JUL 4 2015 .DISCUSSION... A FEW ISOLATED STORMS HAVE DEVELOPED EARLY THIS AFTERNOON FROM NW TO SE PARTS OF THE FA. ISOLATED TO WIDELY SCATTERED SHOWERS/STORMS WILL REMAIN POSSIBLE INTO THIS EVENING WITH A FEW STRONG TO MARGINALLY SEVERE STORMS POSSIBLE. ISOLATED STORMS WILL REMAIN POSSIBLE OVERNIGHT INTO SUNDAY MORNING BUT THE AREA WHERE THIS MOST LIKELY WILL HAPPEN IS EXPECTED TO GRADUALLY SHIFT NE ACROSS THE FA. THE POTENTIAL FOR ANY SEVERE STORMS WILL DECREASE AFTER SUNSET. MOST OF THE AREA WILL REMAIN DRY SUNDAY... EXCEPT FOR MAYBE AN OUTSIDE CHANCE OF AN ISOLATED STORM DUE TO SFC HEATING AND THE MOIST AIRMASS OVER THE AREA. RAIN CHANCES WILL RETURN MONDAY AND CONTINUE THROUGH AT LEAST THE MIDDLE OF NEXT WEEK. THE GREATEST CHANCE AND MOST LIKELY TIME FOR WIDESPREAD RAIN WILL BE MONDAY AFTN INTO TUESDAY AS A COLD FRONT GRADUALLY MOVES ACROSS PARTS OF THE FA. HEAVY RAIN WILL BE LIKELY IN SOME AREAS WHICH COULD LEAD TO FLASH FLOODING IN SOME LOCATIONS. A FLASH FLOOD WATCH MAY BE NEEDED IN PARTS OF THE FA BUT MODELS DISAGREE RIGHT NOW WHERE THE AXIS OF HEAVIEST RAIN WILL FALL. HOWEVER... THE MODELS DO AGREE THAT SOME AREAS COULD RECEIVE UP TO OR OVER 4 INCHES OF RAIN. MODELS EVENTUALLY SHOW THE FRONT STALLING OUT OVER PARTS OF THE FA SO RAIN CHANCES WILL CONTINUE INTO WEDNESDAY WITH THE BOUNDARY LINGERING IN THE AREA. MODELS THEN SHOW A SHORTWAVE MOVING ACROSS THE CENTRAL PLAINS WHICH WILL CAUSE RAIN CHANCES TO CONTINUE INTO THURSDAY BUT SHIFT TOWARDS NORTHERN PARTS OF THE FA. MODELS THEN BEGIN TO DIVERGE AS TO THE STRENGTH OF THE UPPER HIGH THAT BUILDS INTO PARTS OF THE SOUTHERN PLAINS WITH ECMWF STRONGER THAN THE GFS. IF GFS IS RIGHT... RAIN CHANCES MAY NOT COMPLETELY END LATE NEXT WEEK INTO THE WEEKEND AT LEAST ACROSS NORTHERN OK. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 72 91 73 90 / 20 10 10 20 HOBART OK 73 94 74 92 / 10 10 10 30 WICHITA FALLS TX 74 94 75 94 / 10 10 10 10 GAGE OK 71 94 74 90 / 20 10 10 80 PONCA CITY OK 73 94 75 91 / 30 40 10 50 DURANT OK 73 90 74 91 / 20 20 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 23/25
Hazardous weather outlook, Jul 4, 11:55 AM CDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1155 AM CDT SAT JUL 4 2015 OKZ004>048-050>052-TXZ083>090-051015- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1155 AM CDT SAT JUL 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... .THUNDERSTORMS... A FEW SCATTERED THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND EVENING...ESPECIALLY FROM NORTHWEST OKLAHOMA INTO SOUTH CENTRAL AND SOUTHEAST OKLAHOMA. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING... STRONG WIND GUSTS OVER 60 MPH... SMALL HAIL... VERY HEAVY RAIN WITH MINOR FLOODING... THUNDERSTORM COVERAGE WILL LIKELY DECREASE BY LATE EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... .THUNDERSTORMS... THUNDERSTORMS WILL REMAIN POSSIBLE SUNDAY THROUGH THURSDAY. THE BEST CHANCE OF WIDESPREAD SHOWERS AND THUNDERSTORMS WILL BE MONDAY AND TUESDAY...AS A COLD FRONT MOVES SLOWLY ACROSS OKLAHOMA. THE STRONGEST STORMS MONDAY AND TUESDAY WILL BE CAPABLE OF PRODUCING STRONG WINDS AND LOCALLY HEAVY RAINFALL. SOME FLOODING MAY OCCUR...ESPECIALLY ACROSS NORTHERN AND WESTERN OKLAHOMA. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Special weather statement, Jul 4, 2:26 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
226 PM CDT SAT JUL 4 2015
OKZ015>017-042000-
CUSTER OK-BLAINE OK-DEWEY OK-
226 PM CDT SAT JUL 4 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CUSTER...
SOUTHWESTERN BLAINE AND SOUTHEASTERN DEWEY COUNTIES UNTIL 300 PM
CDT...
AT 224 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR THOMAS...
MOVING SOUTHEAST AT 20 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
WEATHERFORD...THOMAS...OAKWOOD AND FAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3577 9890 3597 9878 3586 9844 3562 9848
3554 9870
TIME...MOT...LOC 1924Z 306DEG 16KT 3580 9876
CMSLocal storm report, Jul 4, 3:25 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
325 PM CDT SAT JUL 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM TSTM WND GST 6 S CANTON 35.97N 98.59W
07/04/2015 E60 MPH BLAINE OK PUBLIC
&&
FMSpecial weather statement, Jul 4, 3:28 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
328 PM CDT SAT JUL 4 2015
OKZ023-042100-
CADDO OK-
328 PM CDT SAT JUL 4 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CADDO COUNTY UNTIL
400 PM CDT...
AT 325 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR EAKLY...MOVING
EAST AT 10 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
BINGER...EAKLY...LOOKEBA...ALBERT AND FORT COBB RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3541 9862 3543 9831 3539 9831 3516 9834
3523 9862
TIME...MOT...LOC 2025Z 276DEG 10KT 3533 9860Special weather statement, Jul 4, 3:47 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
347 PM CDT SAT JUL 4 2015
OKZ017-018-042115-
BLAINE OK-KINGFISHER OK-
347 PM CDT SAT JUL 4 2015
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL BLAINE AND
SOUTHWESTERN KINGFISHER COUNTIES UNTIL 415 PM CDT...
AT 346 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES EAST OF
WATONGA...MOVING EAST AT 15 MPH. A SECOND STRONG THUNDERSTORM WAS
NEAR HITCHCOCK...ALSO MOVING EAST AT 15 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
HITCHCOCK AND OMEGA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3601 9815 3582 9809 3572 9820 3572 9822
3577 9842 3597 9837
TIME...MOT...LOC 2046Z 278DEG 12KT 3585 9832Special weather statement, Jul 4, 4:11 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 411 PM CDT SAT JUL 4 2015 OKZ017-018-024-042145- CANADIAN OK-BLAINE OK-KINGFISHER OK- 411 PM CDT SAT JUL 4 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CANADIAN...EAST CENTRAL BLAINE AND SOUTHWESTERN KINGFISHER COUNTIES UNTIL 445 PM CDT... AT 407 PM CDT...STRONG THUNDERSTORMS EXTENDED FROM NEAR GEARY TO LOYAL...MOVING EAST AT 25 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS TO 50 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... LOCATIONS IMPACTED INCLUDE... KINGFISHER...OKARCHE...CALUMET AND LOYAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3563 9831 3600 9813 3593 9788 3553 9808 TIME...MOT...LOC 2107Z 291DEG 20KT 3577 9815 CMS
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:10 PM CDT | Special Weather Statement | OUN | Kiowa | 35 min |
| Jul 3, 7:36 PM CDT | Special Weather Statement | OUN | Atoka | 24 min |
| Jul 3, 7:41 PM CDT | Special Weather Statement | OUN | Kiowa | 34 min |
| Jul 3, 7:58 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa, Tillman | 47 min |
| Jul 3, 8:00 PM CDT | Special Weather Statement | OUN | Coal | 30 min |
| Jul 3, 8:34 PM CDT | Special Weather Statement | OUN | Stephens | 26 min |
| Jul 3, 9:56 PM CDT | Special Weather Statement | OUN | Hughes | 34 min |
| Jul 3, 9:59 PM CDT | Severe Thunderstorm Warning | OUN | Hughes | 31 min |
| Jul 4, 3:53 AM CDT | Special Weather Statement | OUN | Garvin | 37 min |
| Jul 4, 5:26 AM CDT | Special Weather Statement | OUN | Major | 34 min |
| Jul 4, 2:26 PM CDT | Special Weather Statement | OUN | Blaine | 34 min |
| Jul 4, 2:59 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Dewey | 30 min |
| Jul 4, 3:28 PM CDT | Special Weather Statement | OUN | Caddo | 32 min |
| Jul 4, 3:47 PM CDT | Special Weather Statement | OUN | Blaine | 28 min |
| Jul 4, 4:01 PM CDT | Areal Flood Advisory | OUN | Blaine, Canadian, Kingfisher | 3 hr |
| Jul 4, 4:11 PM CDT | Special Weather Statement | OUN | Kingfisher | 34 min |
| Jul 4, 4:32 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher | 43 min |
| Jul 4, 4:36 PM CDT | Special Weather Statement | OUN | Grady | 24 min |
| Jul 4, 4:54 PM CDT | Special Weather Statement | OUN | Canadian | 36 min |
| Jul 4, 5:01 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher, Logan | 30 min |
| Jul 4, 5:28 PM CDT | Special Weather Statement | OUN | Caddo | 32 min |
| Jul 4, 5:36 PM CDT | Severe Thunderstorm Warning | OUN | Johnston | 25 min |
| Jul 4, 5:59 PM CDT | Special Weather Statement | OUN | Cotton, Tillman | 31 min |
| Jul 4, 6:14 PM CDT | Special Weather Statement | OUN | Grady | 31 min |
| Jul 4, 6:17 PM CDT | Special Weather Statement | OUN | Atoka | 28 min |
| Jul 4, 6:30 PM CDT | Special Weather Statement | OUN | Cotton | 30 min |
| Jul 4, 6:41 PM CDT | Special Weather Statement | OUN | Cleveland | 49 min |
| Jul 4, 6:51 PM CDT | Special Weather Statement | OUN | Bryan | 39 min |
| Jul 4, 6:53 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Tillman | 52 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.